rss
BMJ Case Reports 2016; doi:10.1136/bcr-2016-214926

Carbamazepine induced Stevens-Johnson syndrome

  1. Janice E Ferguson3
  1. 1Department of Dermatology, Norfolk & Norwich University Hospital, Norwich, UK
  2. 2St Johns Institute of Dermatology, London, UK
  3. 3Department of Dermatology, Salford Royal NHS Foundation Trust, Salford, UK
  1. Correspondence to Dr Andre Khoo, andre.khoo{at}cantab.net
  • Accepted 23 February 2016
  • Published 11 March 2016

Description

A 36-year-old Sri Lankan man had a 10-year history of epilepsy, which was well controlled on sodium valproate. Having run out of his regular medication on vacation, he started taking his sister's carbamazepine. He presented to the emergency department 9 days later with general malaise and widespread blisters. On examination, he was febrile, tachycardic and had centrally blistered targetoid skin lesions (figure 1), and pronounced oral and genital mucosal …

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article